Alert archive / California / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 43, NWS Las Vegas, NV

July 25, 2006San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 25, 2006, 4:40 PM PDT for San Bernardino County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2006, 4:40 PM PDT (23:40 UTC)
Expired
Jul 25, 2006, 5:15 PM PDT
In force
35 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-409 J/kg
Mixed-layer LCL
2859 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:30 PM PDT, 10 minutes earlier.

Area forecast discussion, Jul 25, 4:30 PM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 PM PDT TUE JUL 25 2006

.SYNOPSIS...TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH WEDNESDAY
AS THE AREA STAYS UNDER THE INFLUENCE OF STRONG HIGH PRESSURE.
MOISTURE TRAPPED UNDER THE AREA OF HIGH PRESSURE WILL CONTINUE TO
BRING ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS. MOISTURE
INCREASING FROM THE SOUTH WILL LEAD TO BETTER THUNDERSTORM CHANCES
AND SOMEWHAT COOLER DAYTIME TEMPERATURES BY THURSDAY.
&&

.SHORT TERM...UPPER HIGH STILL PROGGED TO WOBBLE OVER THE AREA
THROUGH THURSDAY. NOT TOO CONFIDENT IN MODELS ACTUALLY NAILING THE
HIGH CENTER LOCATION AS THEY DID NOT SEEM TO DO A GOOD JOB FOR
TODAY. HIGH LOOKS TO BE CENTERED NEAR MOHAVE COUNTY ARIZONA WHILE
MODELS SHOW THE 500 MB HIGH OVER SOUTHERN CA. IN ANY EVENT THE HIGH
SHOULD NOT MOVE ENOUGH TO ALLOW ANY KIND OF DECREASE IN MOISTURE
THROUGH THURSDAY. IN ADDITION...GULF SURGE BEGAN THIS MORNING WITH A
FAIRLY SIGNIFICANT SOUTHERLY FLOW AT YUMA WHICH HAS SINCE DECREASED
SOMEWHAT. DEWPOINTS HAVE STARTED TO COME UP BUT NOTHING TOO
IMPRESSIVE OVER THE FORECAST AREA YET. EXPECT LOWER LEVEL MOISTURE
TO INCREASE FURTHER OVER THE NEXT COUPLE OF DAYS WITH EMILIA
TRACKING CLOSE TO BAJA. THIS SHOULD LEAD TO INCREASING THUNDERSTORM
COVERAGE AND A BIT OF A COOLING TREND. EXPECT ISOLATED TO SCATTERED
THUNDERSTORMS TONIGHT...MAINLY DURING THE EVENING HOURS THEN
SCATTERED SHOWERS AND THUNDERSTORMS MOST ZONES WEDNESDAY THROUGH
THURSDAY NIGHT. MIN TEMPS SHOULD REMAIN WELL ABOVE NORMAL WHILE MAX
TEMPS COOL SLIGHTLY TO NEAR NORMAL BY THURSDAY. OF COURSE...IF CLOUD
COVER ENDS UP BEING MORE EXTENSIVE THAN EXPECTED...SOME LOCATIONS
COULD ACTUALLY END UP WITH BELOW NORMAL MAX TEMPERATURES.

.LONG TERM...MEDIUM RANGE MODELS ALL SHOWING A DESCENT SYNOPTIC
SYSTEM OFF OF THE WA COAST BY FRIDAY AFTERNOON.  DGEX AND GFS DROP
THE LOW FARTHER SOUTH THAN THE ECMWF...WHICH WOULD HELP TO
TRANSITION FLOW OVER THE CWA TO SWRLY AS THE RIDGE WEAKENS...AND
BEGIN A DRYING TREND. HOWEVER...KNOWING THAT THE GFS HAS BEEN KNOWN
TO PULL THESE SUMMERTIME SYSTEMS WAY TOO FAR SOUTH...HAVE TO LEAN
TOWARDS THE ECMWF SOLUTION. LOW/MID LVL MOISTURE WILL REMAIN
THROUGHOUT THE ENTIRE CWA WITH NO MECHANISM TO SCOUR IT OUT.
ADDITIONALLY...WE MAY SEE AN INCREASE TO THE LOW/MID LVL MOISTURE
THIS WEAK DUE TO A GULF SURGE ASSOCIATED WITH TROPICAL STORM EMILIA.
SCATTERED TSTMS WILL DEVELOP DAILY OVER THE CWA WITH INCREASED
COVERAGES OVER HIGHER TERRAIN. NO END IN SIGHT JUST YET OF CURRENT
PATTERN OF AFTERNOON/EVENING TSTMS AND HIGHER HUMIDITY...BUT SOME
RELIEF LATER IN THE WEEK WITH THICKNESS VALUES DECREASING AND TEMPS
DIPPING JUST BELOW CLIMO NORMS.
&&

.AVIATION...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL OCCUR
ACROSS ALL CORRIDORS THIS AFTERNOON AND EVENING. EXPECT TO SEE GUSTY
AND ERRATIC WINDS AROUND ANY STORMS THAT FORM. TAFS AND TWEBS
ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS.
SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

HARRISON/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 25, 8:55 AM PDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
855 AM PDT TUE JUL 25 2006

AZZ001>003-036-CAZ519>527-NVZ014>022-261600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
855 AM PDT TUE JUL 25 2006 /855 AM MST TUE JUL 25 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
STRONG HIGH PRESSURE REMAINS OVER SOUTHERN NEVADA WITH
TEMPERATURES GETTING CLOSE TO BUT JUST UNDER EXCESSIVE HEAT
WARNING CRITERIA. MEANWHILE...MOISTURE REMAINS TRAPPED UNDER THE
HIGH WHICH WILL LEAD TO ANOTHER ROUND OF ISOLATED TO
SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS. SOME
STORMS COULD BECOME STRONG WITH LOCALLY HEAVY RAIN...SMALL HAIL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MOISTURE IS EXPECTED TO INCREASE SOMEWHAT DUE TO THE INFLUENCE OF
TROPICAL STORMS EMELIA PASSING JUST WEST OF BAJA. SCATTERED
THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD WITH LOCALLY HEAVY
RAIN THE BIGGEST CONCERN.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED
TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 3:02 PM PDTSevere Thunderstorm WarningVEFClark34 min

Nearby

Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.